MAUDE Adverse Event Report: Ethicon Inc. PDS; Suture, Surgical, Absorbable

Ethicon Inc. PDS; Suture, Surgical, Absorbable
Catalog Number PDP771D
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic partial hepatectomy and cholecystectomy under general anesthesia procedure on (b)(6) 2026, and suture was used.At 15:12, the surgery was performed.The doctor finished suturing the tissues in the abdominal cavity and used a needle holder to clamp the tail end suture.When removing the suture, the nurse and doctor found that there was only suture on the needle holder, no needle, and the tail end of the suture was broken.The doctor used laparoscopy to examine the abdominal cavity but was unsuccessful.The radiology technician used a c-arm to locate the needle in the abdominal cavity, and the surgeon used laparoscopy to completely remove the needle.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/24/2026.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: did the needle fall into the patient? if yes, did this issue contribute to any patient adverse event? was the needle piece(s) retrieved during the same procedure? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? what is current condition of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS
Common Device Name
Suture, Surgical, Absorbable
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.
1000 route 202
raritan 08869 -015
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50882340
Report Number2210968-2026-09574
Device Sequence Number10707825
Product Code NEW
UDI-Device Identifier10705031218772
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K212380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP771D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown